Results 1 to 4 of 4
Like Tree1Likes
  • 1 Post By froggy_069
Just shoot me
  1. #1
    Yaya7862 is offline New Member
    Join Date
    Nov 2017
    Posts
    1

    Default Just shoot me

    I had surgery and a few days later broke out in Shingles. Started on 20mg Vicodin every four hours on November 1st, then started tapering on November 20th. 10mg every 8 hours for a week. Then 7.5 every 12 hours a week then .5 every 12 hours for a week then 2.5 once a day for a week then 2.5 every other day for a few days. I stopped on the 17th of December. I must be very sensitive to this because I've had such terrible withdrawals that I've had to go to ER twice. I hate this medicine and wouldn't dare take it again. I'm terribly confused though because I thought tapering would make this pretty easy. Last nigh was soooo bad that I "broke" and took 1mg of clonidine and 0.5 mg of Ativan. I'm terrified of taking something that's addictive just to combat these withdrawals, but I just had to last night. How much longer will this last and can I become addicted to the clonidine and Ativan before it's all over? I would only take these before bed and only if absolutely miserable like last night. I'm having to leave town on Sunday for children's homes for Christmas then airplane in 28th for wedding. Please tell me I'm going to be normal.

  2. #2
    froggy_069 is offline Member
    Join Date
    Nov 2017
    Location
    Pennsylvania
    Posts
    301

    Default

    Hi Yaya and welcome!

    You definitely did the right thing by tapering your dose before you stopped. By comparison you were on a relatively low dose and not for very long so that definitely works in your favor. It's amazing how sensitive your body can be to the slightest changes like stopping your meds, congratulations on that BTW. Withdrawal is no fun as you're finding out, they can be a real bear. You can most likely expect this to last for 5 to 7 days with the worst of your symptoms dissipating after day 3 or so. You will have some lingering symptoms but you'll find that they are much more manageable than what you are experiencing now. The chlonidine and ativan will absolutely help with some of your withdrawal symptoms. Don't needlessly torture yourself, take them exactly as prescribed for the next week and you will be just fine. Drink plenty of water or Gatorade and get yourself some immodium for any GI issues, it will help a lot. Please know that this will absolutely definitely pass and you can do this, no problem! Take your meds and treat your symptoms as they arise and you'll be past this in no time. Sleeplessness, lack of energy, and perhaps some general discomfort may hang around for a while but they can be dealt with. Google 'the Thomas recipe' and you'll find a list of some otc supplements that will help a lot. Buy some things from the list, treat your symptoms, keep your head up, and remember that you got this! It will be over soon and I personally think you will be just fine for your plane trip. Keep a positive mental attitude and stay the course and you'll find that Sunday will be very doable compared to your first few days.

    That's about the best advice I have for you, wish I could help more. Sorry for the late response.

    I wish you the best of luck!
    Beefaroni7272 likes this.

  3. #3
    Anonymous Guest

    Default

    Hi YaYa. It will take a few days to get through the worst of it, but you’ve made a great start! I found clonidine to be pretty useful for warding off the worst withdrawal symptoms. Ativan, klonopin and other benzos put me in another place, but withdrawals still hit. They all pretty much ended for me on day 4, and I became pretty stable. If you have enough clonidine to get through the holidays you should be ok. Clonidine isn’t addictive but over time you might adapt to it, and have rebound blood pressure if you suddenly stop it. Read up on it, but you should be fine. I took it for about a month, and stopped it with no problems. The Ativan can be addictive though. Be cautious with it. Benzo withdrawals suck. If you take no more opiates though, the worst will likely be over in 3-5 days!

  4. #4
    LastTyme4Real is offline New Member
    Join Date
    Dec 2017
    Posts
    11

    Default

    I'm not sure about the Ativan, but you can take the Clonodine liberally. It's not addictive at all and you should use it aggressively through the first 1-7 days for sleep and to keep BP down.
    Last edited by Anonymous; 12-21-2017 at 09:18 PM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22